Colorado, 2014

Winter Storm and Winter Weather in Colorado, January 29 to 31, 2014

January 29 to 31, 2014 · NWS GJT · 19 events in 19 counties and zones

A persistent moist westerly flow with embedded disturbances occurred across the central intermountain region into the first day of February.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A persistent moist westerly flow with embedded disturbances occurred across the central intermountain region into the first day of February.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jan 29, 10:02 AM MST, 58 minutes earlier.

Area forecast discussion, Jan 29, 10:02 AM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1002 AM MST WED JAN 29 2014

.UPDATE...
ISSUED AT 755 AM MST WED JAN 29 2014

PACIFIC MOISTURE SURGING INLAND ACROSS THE PACIFIC NORTHWEST TO
THE NORTHERN ROCKIES ON WATER VAPOR SATELLITE IMAGES. PRECIP WATER
VALUES AROUND 1 INCH ALONG THE WA/OR COASTLINE. THIS MOISTURE
THEN SPILLING DOWN THE EAST SIDE OF THE DISINTEGRATING WEST COAST
RIDGE INTO NORTHEAST UT AND THE NORTHWEST CORNER OF CO WHILE THE
AREA SOUTH OF I-70 ENJOYS SOME EARLY MORNING SUNSHINE. THE THICKER
CLOUDS WILL SPREAD SOUTH ACROSS THE FORECAST TODAY. DID A QUICK
UPDATE TO THE GRIDDED AND WORDED FORECASTS FOR CURRENT CONDITIONS
AND THIS CLOUD TREND.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 352 AM MST WED JAN 29 2014

A MYRIAD OF HAZARDS HAVE BEEN ISSUED OVERNIGHT FOR AN
INCOMING COLD FRONT ACCOMPANIED BY A LARGE SWATH OF MOISTURE FROM
THE PAC NW. IR SATELLITE AND METAR OBS INDICATE CLOUDS ARE
BEGINNING TO MOVE INTO NE UT AND NW CO FROM THE NW ON THE FRONT
SIDE OF THIS WX SYSTEM. CLOUDS WILL THICKEN AND LOWER THROUGHOUT
THE DAY TODAY AS WINDS PICK UP AS WELL.

LIGHT SNOW SHOWERS ARE EXPECTED TO BEGIN OVER THE UINTA MTNS AND
NORTHCENTRAL MTNS THIS MORNING IN NORTHWEST FLOW. THE UPPER LEVEL
JET WILL FLATTEN THE UPPER LEVEL FLOW TODAY AND SHIFT REGIONAL
DOMINANT WINDS TO WESTERLY. AS THIS HAPPENS...THE JET WILL SHIFT
SOUTH AND SPREAD PRECIPITATION SOUTHWARD TONIGHT. WITH WAA
INTO THE REGION THIS AFTERNOON...TEMPERATURES ALOFT WILL BE WELL
ABOVE FREEZING TO SUPPORT PRECIPITATION IN THE FORM OF RAIN IN
MANY SNOW-FREE VALLEYS BUT WILL REMAIN SNOW AT HIGHER ELEVATIONS.
SNOW COULD BE MIXED WITH RAIN IN THE GRAND VALLEY THIS EVENING BUT
LITTLE TO NO SNOW ACCUMULATION IS EXPECTED UNTIL THE COLD FRONT
PASSES THROUGH ON THURSDAY AFTERNOON. THIS SYSTEM IS EXPECTED TO
PRODUCE QUITE A BIT OF PRECIPITATION...BUT NOT SO MUCH LIQUID
PRECIP THAT WE ARE ANTICIPATING ANY FLOODING ISSUES AT THIS TIME.

THINKING THAT SHORT TERM MODELS ARE NOT HANDLING QPFS WELL FOR
VALLEY TERRAIN SO BUMPED UP VALUES ALONG THE FRONTAL ZONE TONIGHT
THROUGH THURSDAY AS IT SWINGS SOUTHEAST THROUGH THE AREA. DIVERGENCE
ALOFT...QG SUPPORT...FRONTAL PASSAGE...AND UNSEASONABLY HIGH PWATS
ALL SUPPORT A WIDESPREAD PRECIP EVENT. BIGGEST CHALLENGE FOR THIS
FORECAST WAS/IS FIGURING OUT THE SNOW LEVEL PRE AND POST FRONTAL
WITH THE VARYING STAGES OF GROUND SNOW COVER AND INVERSIONS
PRESENT THROUGHOUT THE REGION.

WE ARE EXPECTING THE HEAVIEST SNOW TO FALL OVER THE GRAND AND
BATTLEMENT MESAS...GORE AND ELK MTNS...AND ACROSS THE CENTRAL
MTNS...WITH THE HEAVIEST SNOWFALL EXPECTED THURSDAY AFTERNOON
THROUGH EARLY FRIDAY MORNING IN THESE AREAS. SEE HAZARD PRODUCTS
FOR DETAILS ON EXACT AMTS PER AREA.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 352 AM MST WED JAN 29 2014

COMPLICATED FORECAST CONTINUES WITH PERSISTENTLY MOIST WESTERLY FLOW
CONTINUING THURSDAY NIGHT AND FRIDAY. FORECAST GETS MESSY AS A
COLD FRONT DROPS SOUTH THROUGH THE REGION...DISRUPTING FLOW AT THE
H7 LEVELS ACROSS THE NORTHERN ZONES. THIS WOULD EVENTUALLY SHUT
DOWN THE EFFICIENT OROGRAPHIC MECHANISMS WITH FOCUS SHIFTING SOUTH
INTO THE CENTRAL AND SOUTHERN MOUNTAINS. CURRENT HIGHLIGHTS RUN
THROUGH LATE FRIDAY AND WILL NEED TO BE RE-EVALUATED IF THIS TREND
CONTINUES. HOWEVER...ANOTHER SURGE OF SNOW APPEARS LIKELY LATE
THURSDAY NIGHT AND FRIDAY AS A STRONGER WAVE RIDES ACROSS THE
GREAT BASIN. STRONG QG FORCING EXPECTED ACROSS MOST OF THE
FORECAST AREA BY EARLY FRIDAY...AND WITH DEEP MOISTURE STILL
RIDING THROUGH...SHOULD SEE SNOW LINGER THROUGH THE DAY ON FRIDAY.

FURTHER SOUTH...SPECIFIC HUMIDITIES RUNNING IN THE 3 TO
4 G/KG RANGE...WHICH IS A VALUE WE LOOK FOR WITH WARNING LEVEL
SNOWFALL. BAROCLINIC BAND LOOKS LIKE IT WILL SETTLE ACROSS THE
CENTRAL ZONES THURSDAY EVENING...AND WITH ABOVE MENTIONED WAVE
ROTATING IN AND COLDER AIR SLIDING UNDERNEATH...EXPECT SNOW TO
SPREAD INTO THE LOWER VALLEYS. LOOKS LIKE A QUICK WINDOW FOR THE
GRAND VALLEY AND MONTROSE AREAS TO SEE ADVISORY LEVEL SNOW WITH
SIGNIFICANT IMPACTS EXPECTED FOR COMMUTERS FRIDAY MORNING. IN
ADDITION...THE INTERSTATE 70 CORRIDOR EAST OF GRAND JUNCTION
REMAINS IN PRIME POSITION TO PICK UP HEAVY SNOW FOR SEVERAL HOURS
THURSDAY NIGHT AND FRIDAY. HAVE UPGRADED WATCHES TO WARNINGS IN
THESE AREAS AND ISSUED AN ADVISORY FOR GRAND JUNCTION AND MONTROSE
FOR THURSDAY NIGHT AND FRIDAY MORNING.

THE SOUTHERN MOUNTAINS AND EVEN THE ADJACENT VALLEYS WILL ALSO BE
GETTING INTO THE ACTION AS FLOW AHEAD OF THIS WAVE DIGS A BIT TO
THE SOUTHWEST. THIS WILL ALLOW DECENT FORCING ALONG THE SOUTHWEST
SAN JUANS TO BRING SOME MUCH NEEDED SNOWFALL...WITH ALL WATCHES
DOWN IN THIS REGION UPGRADED TO WARNINGS. POTENTIAL OF 10 TO 20
INCHES NOT OUT OF THE QUESTION WITH THE DEEP MOISTURE AND DYNAMICS
ROLLING THROUGH.

CONDITIONS REMAIN UNSETTLED THROUGH EARLY NEXT WEEK...ALTHOUGH
MOISTURE TAP WILL BE SHUTTING DOWN WITH SNOW SHOWERS BECOMING
CONFINED TO THE HIGHER TERRAIN. TEMPS WILL BE COOLING BACK DOWN AS
WELL WITH READINGS DROPPING BACK BELOW SEASONAL NORMALS BY THIS
WEEKEND AND HOLDS ON THE COLD SIDE THROUGH TUESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1000 AM MST WED JAN 29 2014

THICKENING AND LOWERING CLOUDS WILL SPREAD ACROSS NE UT AND NW CO
THROUGH THIS AFTERNOON AND OVER SW CO TONIGHT. THIS IS AHEAD OF A
PACIFIC STORM THAT WILL BRING WIDESPREAD PRECIPITATION AND MTN
OBSCURATIONS TONIGHT THROUGH THU. STRONG WESTERLY WINDS WILL ALSO
INCREASE MECHANICAL TURBULENCE. KHDN/KSBS MAY SEE MVFR CONDITIONS
THIS AFTERNOON...BUT THE TAF SITES SHOULD REMAIN VFR THIS AFTERNOON
BEFORE CONDITIONS DETERIORATE FROM NORTH TO SOUTH TONIGHT.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...     WINTER WEATHER ADVISORY FROM 6 PM THURSDAY TO NOON MST FRIDAY
     COZ006-011.
     WINTER WEATHER ADVISORY FROM 8 PM THURSDAY TO 6 PM MST FRIDAY
     COZ020.
     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
     FRIDAY NIGHT COZ017>019.
     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST FRIDAY
     COZ007-008-014.
     WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MST
     FRIDAY NIGHT COZ009-010-012.
     WINTER STORM WARNING UNTIL MIDNIGHT MST FRIDAY NIGHT COZ004-013.
     WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MST
     FRIDAY NIGHT COZ005.
     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST FRIDAY
     COZ001-002.
     WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MST
     FRIDAY NIGHT COZ003.

UT...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MST FRIDAY
     UTZ025.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MST
     THURSDAY UTZ024.
     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MST THURSDAY
     UTZ023.
     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
     FRIDAY NIGHT ABOVE 8000 FEET FOR UTZ028.

&&

UPDATE...JAD
SHORT TERM...JAM
LONG TERM...JDC
AVIATION...JAD
Hazardous weather outlook, Jan 29, 5:12 AM MST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
512 AM MST WED JAN 29 2014

COZ001>014-017>023-UTZ022>025-027>029-301300-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
512 AM MST WED JAN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SHOWERS ARE EXPECTED TO BEGIN OVER NORTHEAST UTAH AND
NORTH CENTRAL COLORADO THIS MORNING FAVORING THE NORTHWEST-FACING
MOUNTAINS. WINDS WILL TRANSITION TO A WESTERLY DIRECTION TODAY AND
ALLOW WIDESPREAD PRECIPITATION TO DEVELOP FROM NORTH TO SOUTH
THIS EVENING. SNOW COULD BE MIXED WITH RAIN IN THE LOWER VALLEYS
VALLEYS THIS EVENING BUT LITTLE TO NO SNOW ACCUMULATION IS
EXPECTED UNTIL THE COLD FRONT PASSES THROUGH ON THURSDAY
AFTERNOON. THIS SYSTEM IS EXPECTED TO PRODUCE HEAVY SNOWFALL OVER
THE MOUNTAINS WITH NUMEROUS WINTER STORM WARNINGS AND ADVISORIES
IN EFFECT. SEE WEATHER.GOV.GJT FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH FRIDAY...SIGNIFICANT MOUNTAIN AND HIGH VALLEY
SNOW WILL CONTINUE WITH SNOWFALL ACCUMULATIONS EXCEEDING ONE FOOT
IN MANY MOUNTAIN AREAS BY LATE FRIDAY EVENING.

SNOW SHOWERS WILL CONTINUE OFF AND ON THROUGH EARLY NEXT
WEEK...ESPECIALLY OVER THE HIGHER MOUNTAINS IN WESTERN COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter storm, 3 winter weather. Local standard time, as filed.

Winter Storm, Elkhead and Park Mountains

When
January 29, 11:00 AM MST to January 31, 11:59 PM MST
Where
Elkhead and Park Mountains forecast zone
Reported by
Trained Spotter
Coordinates
40.552, -107.599 (the zone’s center; the record gives no point)

Snowfall totals of 1 to 3 feet were measured across the area. Wind gusts of 30 to 55 mph on the 30th produced extensive blowing and drifting snow with localized blizzard conditions.

Winter Storm, Flattop Mountains

When
January 29, 2:00 PM MST to January 31, 11:59 PM MST
Where
Flattop Mountains forecast zone
Reported by
Mesonet
Coordinates
40.062, -107.603 (the zone’s center; the record gives no point)

Snowfall totals of 18 to 30 inches were measured across the area. Wind gusts of 30 to 45 mph on the 30th produced extensive blowing and drifting snow with localized blizzard conditions.

Winter Storm, Grand and Battlement Mesas

When
January 29, 6:00 PM MST to January 31, 4:00 PM MST
Where
Grand and Battlement Mesas forecast zone
Reported by
Trained Spotter
Coordinates
39.159, -108.078 (the zone’s center; the record gives no point)

Snowfall totals of 12 to 17 inches were measured across the area. Wind gusts of 20 to 35 mph produced areas of blowing and drifting snow.

Winter Storm, Gore and Elk Mountains/Central Mountain Valleys

When
January 29, 6:00 PM MST to January 31, 11:59 PM MST
Where
Gore and Elk Mountains/Central Mountain Valleys forecast zone
Reported by
Trained Spotter
Coordinates
39.481, -107.172 (the zone’s center; the record gives no point)

Snowfall totals of 15 to 40 inches were measured across the area. Near record 24 hour snowfall amounts were documented at some locations, including Aspen. Highways were closed for periods of time. Schools were closed in the Roaring Fork Valley on the 30th.

Winter Storm, West Elk and Sawatch Mountains

When
January 29, 6:00 PM MST to January 31, 11:59 PM MST
Where
West Elk and Sawatch Mountains forecast zone
Reported by
Trained Spotter
Coordinates
38.643, -107.721 (the zone’s center; the record gives no point)

Snowfall totals of 2 to 4 feet were measured across the area. Wind gusts of 20 to 40 mph produced extensive blowing and drifting snow.

Winter Storm, Upper Yampa River Basin

When
January 29, 10:00 PM MST to January 31, 2:00 AM MST
Where
Upper Yampa River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
40.485, -106.991 (the zone’s center; the record gives no point)

Snowfall totals of 10 to 17 inches were measured across the area. Wind gusts of 20 to 30 mph produced areas of blowing and drifting snow.

Winter Storm, Lower Yampa River Basin

When
January 29, 10:00 PM MST to January 30, 10:00 PM MST
Where
Lower Yampa River Basin forecast zone
Reported by
Trained Spotter
Coordinates
40.066, -108.109 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 8 inches were measured across the area. Wind gusts of 20 to 35 mph produced areas of blowing and drifting snow.

Winter Weather, Roan and Tavaputs Plateaus

When
January 29, 10:00 PM MST to January 31, 12:00 PM MST
Where
Roan and Tavaputs Plateaus forecast zone
Reported by
Department of Highways
Coordinates
39.532, -108.196 (the zone’s center; the record gives no point)

Snowfall totals of 5 to 10 inches were measured across the area. Wind gusts of 15 to 25 mph produced occasional blowing and drifting snow on Douglas Pass.

Winter Storm, Central Yampa River Basin

When
January 29, 11:00 PM MST to January 31, 12:00 AM MST
Where
Central Yampa River Basin forecast zone
Reported by
Trained Spotter
Coordinates
40.361, -107.805 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 9 inches were measured across most of the area.

Winter Storm, Northwestern San Juan Mountains

When
January 30, 12:00 AM MST to January 31, 11:59 PM MST
Where
Northwestern San Juan Mountains forecast zone
Reported by
Department of Highways
Coordinates
38.210, -107.755 (the zone’s center; the record gives no point)

Snowfall totals of 1 to 3 feet were measured across the area, along with areas of blizzard conditions that produced even higher snow drifts. Widespread wind gusts of 30 to 60 mph were clocked across the area, with even stronger gusts on ridgetops. A peak wind speed of 121 mph was measured at the top of Mount Abrahms.

Winter Storm, Southwestern San Juan Mountains

When
January 30, 1:00 AM MST to January 31, 11:59 PM MST
Where
Southwestern San Juan Mountains forecast zone
Reported by
Department of Highways
Coordinates
37.594, -107.912 (the zone’s center; the record gives no point)

Snowfall totals of 1 to 3 feet were measured across the area, along with areas of blizzard conditions that produced even higher snow drifts. Widespread wind gusts of 30 to 60 mph were clocked across the area, with even stronger gusts on ridgetops. Peak wind speeds included 85 mph on Eagle Mountain and 75 mph on Kendall Mountain.

Winter Storm, Central Colorado River Basin

When
January 30, 1:00 AM MST to January 31, 11:59 PM MST
Where
Central Colorado River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
39.481, -107.172 (the zone’s center; the record gives no point)

Snowfall totals of 11 to 25 inches were measured across the area. Near record 24 hour snowfall was documented at some locations, including Gypsum. All schools were closed and many roads were closed for extended periods of time.

Winter Storm, Upper Gunnison River Valley

When
January 30, 2:00 AM MST to January 31, 3:00 PM MST
Where
Upper Gunnison River Valley forecast zone
Reported by
CoCoRaHS
Coordinates
38.535, -107.650 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 13 inches were measured across the area. Wind gusts of 15 to 30 mph produced areas of blowing and drifting snow.

Winter Storm, Debeque to Silt Corridor

When
January 30, 3:00 AM MST to January 31, 4:00 PM MST
Where
Debeque to Silt Corridor forecast zone
Reported by
CoCoRaHS
Coordinates
39.308, -108.185 (the zone’s center; the record gives no point)

Snowfall totals of 8 to 12 inches were measured across the area.

Winter Storm, Uncompahgre Plateau and Dallas Divide

When
January 30, 11:00 AM MST to January 31, 5:00 PM MST
Where
Uncompahgre Plateau and Dallas Divide forecast zone
Reported by
Trained Spotter
Coordinates
38.488, -108.155 (the zone’s center; the record gives no point)

Snowfall totals of 8 to 20 inches were measured across the area. Wind gusts of 15 to 30 mph produced areas of blowing and drifting snow.

Winter Weather, Grand Valley

When
January 30, 11:00 AM MST to January 31, 11:00 PM MST
Where
Grand Valley forecast zone
Reported by
CoCoRaHS
Coordinates
39.308, -108.185 (the zone’s center; the record gives no point)

Snowfall totals of 3 to 6 inches were measured across the area, with locally higher amounts up to 7 inches. Most schools were closed during this snowfall event.

Winter Storm, San Juan River Basin

When
January 30, 1:00 PM MST to January 31, 11:59 PM MST
Where
San Juan River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
37.194, -107.048 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 9 inches were measured across the area. Wind gusts of 20 to 35 mph produced areas of blowing and drifting snow.

Winter Storm, Central Gunnison and Uncompahgre River Basin

When
January 30, 10:00 PM MST to January 31, 9:00 PM MST
Where
Central Gunnison and Uncompahgre River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
38.737, -107.907 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 11 inches were measured across most of the area, except the Delta area which received 2-4 inches.

Winter Weather, Paradox Valley / Lower Dolores River Basin

When
January 30, 11:00 PM MST to January 31, 4:00 PM MST
Where
Paradox Valley / Lower Dolores River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
38.294, -108.414 (the zone’s center; the record gives no point)

Snowfall totals around 3 inches were measured across most of the area. Locally higher amounts included 9 inches at Norwood.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499017, 499018, 499013, 499015, 499016, 499020, 499030, 499036, 499019, 499035, 499024, 499028, 499029, 499026, 499022, 499033, 499031, 499032, 499034.